Thunderstorm Wind, Middlesex
- When
- July 8, 3:40 PM EST
- Where
- Middlesex County, 0.69 mi N of Remlik
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.640, -76.580
Trees were downed near Urbanna.
Scattered severe thunderstorms along a frontal boundary produced damaging winds across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms along a frontal boundary produced damaging winds across portions of central and eastern Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 8, 2:57 PM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT SUN JUL 8 2012
.SYNOPSIS...
A WEAK...SLOW MOVING COLD FRONT WILL DROP SOUTH INTO THE MID
ATLANTIC STATES LATE TONIGHT...BEFORE STALLING OVER NORTH
CAROLINA THROUGH WEDNESDAY. THE STALLED FRONT WILL BRING A
PERIOD OF UNSETTLED CONDITIONS FOR MUCH OF THE UPCOMING WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ZFP UPDATED TO ACCOUNT FOR WW 481 IN EFFECT UNTIL 02Z.
LATEST WX ANALYSIS DEPICTS SLOW MOVING COLD FRONT ORIENTED JUST
NORTH OF FENWICK IS...STRETCHING BACK JUST SOUTH OF THE MASON-
DIXON LINE BACK INTO SOUTHERN OHIO/NORTHERN KY. PRE-FRONTAL CU HAS
BEGUN TO DEVELOP WITH SOME ISOLATED SHRAS/TSTMS NOW POPPING UP ALONG
THE FRONT AND FARTHER SOUTH ACROSS BLUE RIDGE ALONG DEVELOPING PRE-
FRONTAL TROUGH. THE CHC FOR PRECIP WILL SCT TSTMS WILL CONTINUE TO
INCREMENTALLY INCREASE THROUGH EARLY EVENING FROM NW TO SE AS THE
MAIN FRONT NEARS THE REGION AND HEIGHTS ALOFT FALL. FREQUENT
LIGHTNING AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM STORMS
THIS AFTN/EVE AS RUC AND NAM ARE BOTH PROGGING VERY STEEP LO-LVL
LAPSE RATES AND DCAPE WELL OVER 1000 J/KG. HEAVY RAIN ALSO A
THREAT DUE TO WEAK STEERING FLOW ALOFT AND PWATS INCREASING TO
OVER 2" BY 00Z/MON. THE FRONT STALLS AS IT DROPS INTO THE
REGION...LEADING TO A CONTINUED CHANCE FOR ANAFRONTAL SHOWERS,
MAINLY ACROSS NORTHERN ZONES. EARLY MORNING LOW TEMPS WILL RANGE
IN THE 70S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
SHORT TERM PERIOD FEATURES A WELCOME RESPITE FROM THE HOT
TEMPERATURES OF THE PAST 7 TO 10 DAYS. AS OF 12Z MONDAY, WEAKENING
FRONT LOOKS TO BE ORIENTED FROM VA CAPES, EXTENDING SOUTHWEST
INTO CENTRAL NORTH CAROLINA AND BACK INTO THE MID SOUTH.
MONDAY...
BUILDING UPPER LEVEL TROUGH ALOFT WILL REMAIN RATHER FLAT ON
MONDAY AS STRONG UPPER LEVEL LOW REMAINS OVER FAR EASTERN QUEBEC
TO BEGIN THE FORECAST PERIOD. GOOD MODEL AGREEMENT EXISTS IN
BUILDING A STRONG RIDGE OVER THE WESTERN CONUS THROUGH MONDAY
NIGHT, WHICH WILL EVENTUALLY LEAD TO MORE AMPLIFIED DOWNSTREAM
TROUGHING FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD.
FIRST IN A SERIES OF PERTURBATIONS/UPPER DISTURBANCES WILL PUSH
ALONG FRINGE OF BOUNDARY ON MONDAY, WITH A GOOD CHC OF
SHOWERS/THUNDERSTORMS REDEVELOPING NORTH OF THE BOUNDARY LATE MONDAY
MORNING/AFTERNOON.
HIGHS WILL BE MARKEDLY COOLER THAN THE PAST SEVERAL, THOUGH WILL
NEVERTHELESS REMAIN WARM AND MODERATELY HUMID. MAXIMA GENERALLY
IN THE MID TO UPPER 80S, WITH SOME READINGS AROUND 90 ALONG AND
SOUTH OF THE VA/NC BORDER.
TUESDAY/WEDNESDAY...
POSITIVELY TILTED LONGWAVE TROUGH WILL BECOME HUNG UP FROM
HUDSON BAY SOUTH INTO THE TN VALLEY...WITH THE TROUGH AXIS
EXTENDING FROM THE SOUTHEASTERN ONTARIO SOUTHWEST INTO THE CENTRAL
GULF COAST TUESDAY AND WEDNESDAY. LOCAL AREA SET UP IN THE RRQ OF
40-60 KT UPPER JET, WITH THE MOIST SOUTHWEST FLOW KEEPING VERTICAL
COLUMN RELATIVELY SATURATED IN THE LOW AND MID LVLS. AT THE SFC,
THE WEAKENING BOUNDARY WILL HAVE WASHED OUT AND BECOME LITTLE MORE
THAN A BAGGY WEAK PRESSURE TROUGH. EXACT LOCATION OF THIS BOUNDARY
WILL BE CRITICAL IN ORIENTING AREA OF HIGHEST RAIN CHCS, AS A
SERIES OF WEAK DISTURBANCES ARE EXPECTED TO RIDE THE NORTHERN
PERIPHERY OF THE BOUNDARY/TROUGH TUE/WED. THIS WILL PROMOTE THE
DEVELOPMENT OF PERIODIC AND MAINLY DIURNALLY DRIVEN SCT
SHRAS/TSTMS. IF THE TROUGH DIGS A BIT FARTHER SOUTH THAN CURRENTLY
DEPICTED BY GFS, WHICH IS NOT UNCOMMON, NORTHERN TIER OF THE CWA
WOULD MISS OUT ON MORE CONCENTRATED RAINFALL. FOR NOW, INHERITED
HIGH END CHC TO LOW END LIKELY POP FOR MAINLY DIURNALLY DRIVEN
SHOWERS IS VERY REASONABLE, AND WILL BE GENERALLY ADHERED TO AS
IS, WITH ONLY MINOR CHANGES TO LOWER CHCS/AREAL COVERAGE
OVERNIGHT.
FOR TEMPS...RESPITE FROM HEAT OF THE PAST WEEK CONTINUES. MODELS AND
LOCAL THICKNESS TOOL IN GENERAL AGREEMENT IN PROJECTING MAXIMA RIGHT
AROUND 1 S.D. BELOW NORMAL (LOW TO MID 80S). EARLY MORNING LOWS IN
THE UPPER 60S TO AROUND 70.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SIGNIFICANT RELIEF FROM THE HEAT CONTINUES INTO MEDIUM RANGE
PERIOD...AS MODELS CONTINUE TO DEPICT THE PRESENCE OF A WEAK MID-
UPR LEVEL TROUGH EXTENDING SSW INTO THE TN AND LOWER MS VALLEY FROM
A CUTOFF SYSTEM CENTERED OVER EASTERN CANADA. THIS SETUP WILL KEEP
A FAIRLY MOIST SW FLOW ALOFT INTO THE MID ATLC STATES AND
CAROLINAS...AS A WEAK SFC BOUNDARY PERSISTS ACRS THE CAROLINAS (ECMWF) OR
FAR SE VA (GFS). FOR NOW...FCST WILL SPLIT THE DIFFERENCE BETWEEN
THE DRIER ECMWF (AS FORCING AND DEEP MOISTURE WOULD BE MAINLY OVER
OUR NC ZONES ON SOUTH) AND WETTER GFS FOR THE WED NIGHT-THU
TIMEFRAME. WILL CARRY 20-30% POPS NORTH...TO 40-50% POPS IN
NC...MAINLY WED EVENING AND AGAIN THU AFTN. UNDER PARTLY TO MOSTLY
CLOUDY SKIES...HIGH TEMPERATURES THU WILL BE BELOW AVG...MAINLY
IN THE LOWER TO MID 80S CWA-WIDE.
GFS/ECMWF BOTH SHOW THE UPPER LOW OVER ERN CANADA WEAKENING/SHIFTING
OFF THE CANADIAN MARITIMES THU NIGHT-SAT...WITH BERMUDA HIGH PRESSURE
GRADUALLY SHIFTING WEST INTO THE SE AND MID ATLC STATES. THIS
WILL ACT TO PUSH THE BOUNDARY BACK NORTH THROUGH THE CWA ON
FRI...WITH SSW FLOW AND A MORE TYPICAL SUMMERTIME PATTERN SETTING
UP FOR THE MID ATLC GOING INTO NEXT WEEKEND. WILL FOCUS HIGHER
POPS/40% ON FRI OVER THE INTERIOR...WITH ONLY 20% IN SE COASTAL
SECTIONS AS MID LEVEL HGTS RISE. HIGHS IN THE 80S CONTINUE. SLOW
WARMING TREND TO NEAR CLIMO READINGS FOR HIGHS TEMPS SAT-SUN AS
RIDGING BUILDS IN (HIGHS UPR 80S TO NEAR 90). WILL CARRY ONLY
DIURNAL/AFTN-EVENING CHC FOR WIDELY SCATTERED STORMS 20% POPS EAST
OF I-95/30% WEST OF I-95. LOW TEMPS THROUGH THE MEDIUM RANGE PERIOD
WILL BE CLOSE TO AVG...MAINLY IN THE MID-UPR 60S TO LWR 70S.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY TSTMS THIS AFTERNOON AND
OVERNIGHT. AS OF 18Z THE CUMULUS FIELD WAS DEVELOPING OVER CENTRAL
VA JUST WEST OF KRIC. THE COLD FRONT WAS STARTING TO PUSH INTO
NORTHERN VA. SCATTERED STORMS WILL DEVELOP AHEAD THE FRONT IN THE
EXPANDING CU FIELD AND ALONG AND BEHIND THE FRONT. KSBY AND KRIC
WILL HAVE THE BEST CHANCES OF EXPERIENCING TSTMS FROM 21Z THROUGH
05Z. TSTMS WILL BE PSBL FURTHER SE TO KPHF AND KORF AFTER 23Z.GUSTY
WINDS IN EXCESS OF 30 KT WILL OCCUR WITH THE STRONGER STORMS ALONG
WITH HEAVY RAIN LIMITING VSBY TO 1SM AND INTENSE LIGHTNING. WINDS
WILL BE VARIABLE AHEAD OF THE FRONT BUT ARE EXPECTED TO SHIFT TO NW
THEN NE BEHIND THE FRONT (EXCEPT AT ORF AND ECG). THE FRONT WILL
WILL EVENTUALLY PUSH SOUTH INTO NC EARLY MONDAY MORNING. WITH THE
NORTHEAST TO EAST FLOW MONDAY CEILINGS WILL DROP TO 3KFT BY
AFTERNOON BUT SHOULD REMAIN JUST ABV VFR.
OUTLOOK...THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON
AND EVENING SHOWERS OR THUNDERSTORMS THROUGH MOST OF THE WEEK.
&&
.MARINE...
ONCE AGAIN...CURRENT CONDITIONS SHOW LIGHT WINDS ACRS THE WATERS
OUTSIDE OF CONVECTION. FOR TONIGHT...A SFC COLD FRONT WILL GRADUALLY
SAG SOUTH THROUGH THE WATERS...AND WILL BE ACCOMPANIED BY SCATTERED
TO NUMEROUS TSTMS. PRESSURE GRADIENT AND COLD AIR SURGE IS WEAK W/
THE FRONT...SO WIND DIRECTIONS MAY BECOME CHAOTIC AT TIMES THIS
EVENING/OVERNIGHT UNDER THE INFLUENCE OF LOCAL EFFECTS FROM TSTMS.
OVERALL...WINDS WILL AVG OUT NE IN DIRECTION OVER NRN 1/2 OF THE
WATERS...WITH SW OR S FLOW EVENTUALLY SHIFTING TO N/NE BY WELL AFTER
MIDNIGHT/MON MORNING FARTHER SOUTH. GIVEN THE TIME OF YEAR AND LACK
OF STRONG HIGH PRESSURE TO THE NORTH...FCST WILL KEEP
WINDS/WAVES/SEAS CAPPED BELOW SCA CRITERIA ON MONDAY DESPITE NE
FLOW...WAVES AVG OUT AROUND 2 FT IN THE BAY AND SEAS 3-4 FT
NORTH...2-3 FT SOUTHERN COASTAL WATERS AS THE FRONT WILL STALL.
MODELS GENLY AGREE AT STALLING THE FRONT SOMEWHERE IN THE VICINITY
OF NORTHERN NC FOR SEVERAL DAYS/MON NIGHT THROUGH THU...AS SEVERAL
WEAK AREAS OF LOW PRESSURE RIDE ALONG THE BOUNDARY. DUE TO WEAK
NATURE OF THESE SYSTEMS DO NOT EXPECT SCA CONDITIONS ATTM...ALTHOUGH
FCST WILL SHOW WIND SPEEDS A LITTLE HIGHER THAN MOST MODELS DUE TO
MODEL TENDENCY OF UNDER-FORECASTING WINDS IN E/NE FLOW REGIME.
&&
.CLIMATE...
RECORD HIGHS FOR TODAY...
NEW RECORD HIGH FOR THE DATE ALREADY ESTABLISHED AT RIC (103) AND
SBY (100). JUST SHORT OF THE RECORD AT ORF AND ECG...WITH NEW
DAILY RECORD MAX T POSSIBLE W/SEVERAL HRS OF HEATING TO GO.
RECORD HIGHS TODAY/JULY 8TH:
RIC HAS SET A NEW RECORD WITH 103...OLD RECORD/102 (1993)
ORF HAS SET A NEW RECORD WITH 101...OLD RECORD/100 (1993)
SBY HAS TIED THE RECORD WITH 100.....RECORD IS 100 (1993)
ECG HAS SO FAR REACHED 99............RECORD IS 101 (1987)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL 9 PM EDT THIS EVENING FOR MDZ021>025.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ012>017-
030>032.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ048-049-
060>100.
MARINE...NONE.
&&
SYNOPSIS...MAS/MAM
NEAR TERM...MAS/MAM
SHORT TERM...MAM
LONG TERM...LKB
AVIATION...JAO
MARINE...LKB
CLIMATE...AKQHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 159 PM EDT SUN JUL 8 2012 MDZ021>025-091800- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 159 PM EDT SUN JUL 8 2012 ...AIR QUALITY ALERT IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-061>064-072>078-085-091800- FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- MIDDLESEX- 159 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLOW MOVING COLD FRONT WILL MEANDER OVER THE OUTLOOK AREA THROUGH MIDWEEK. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN THROUGH THIS PERIOD, WITH THE GREATEST CHANCE MAINLY SOUTH OF INTERSTATE 64. SOME STORMS MONDAY COULD BE STRONG TO SEVERE. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ060-066>071-080>084-086-091800- PRINCE EDWARD-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD- HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MATHEWS- 159 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AFTER 3 PM THIS AFTERNOON...CONTINUING THROUGH EVENING HOURS. ANY STORMS THAT DEVELOP WILL BE SLOW-MOVING AND CAPABLE OF PRODUCING DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING OF LOW LYING AND/OR POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLOW MOVING COLD FRONT WILL MEANDER OVER THE OUTLOOK AREA THROUGH MIDWEEK. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN THROUGH THIS PERIOD, WITH THE GREATEST CHANCE MAINLY SOUTH OF INTERSTATE 64. SOME STORMS MONDAY COULD BE STRONG TO SEVERE. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-VAZ065-079-087>098-100-091800- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-MECKLENBURG-BRUNSWICK-GREENSVILLE-SUSSEX- SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 159 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY AFTER 6 PM THIS AFTERNOON AND CONTINUING THROUGH THE EVENING HOURS. ANY STORMS THAT DEVELOP WILL BE SLOW-MOVING AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING OF LOW LYING AND/OR POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLOW MOVING COLD FRONT WILL MEANDER OVER THE OUTLOOK AREA THROUGH MIDWEEK. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN THROUGH THIS PERIOD. SOME STORMS MONDAY COULD BE STRONG TO SEVERE. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ099-091800- ACCOMACK- 159 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY AFTER 6 PM THIS AFTERNOON AND CONTINUING THROUGH THE EVENING HOURS. ANY STORMS THAT DEVELOP WILL BE SLOW-MOVING AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING OF LOW LYING AND/OR POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLOW MOVING COLD FRONT WILL MEANDER OVER THE OUTLOOK AREA THROUGH MIDWEEK. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN THROUGH THIS PERIOD. SOME STORMS MONDAY COULD BE STRONG TO SEVERE. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-091800- OUTER BANKS CURRITUCK- 159 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY AFTER 6 PM THIS AFTERNOON AND CONTINUING THROUGH THE EVENING HOURS. ANY STORMS THAT DEVELOP WILL BE SLOW-MOVING AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL THAT MAY LEAD TO LOCALIZED FLOODING OF LOW LYING AND/OR POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLOW MOVING COLD FRONT WILL MEANDER OVER THE OUTLOOK AREA THROUGH MIDWEEK. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN THROUGH THIS PERIOD. SOME STORMS MONDAY COULD BE STRONG TO SEVERE. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ631>634-636>638-654-656-658-091800- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 159 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY AFTER 4 PM THIS AFTERNOON AND CONTINUING THROUGH THE EVENING HOURS. ANY STORMS THAT DEVELOP WILL BE SLOW-MOVING AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-635-650-652-091800- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 159 PM EDT SUN JUL 8 2012 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND THE EASTERN RAPPAHANNOCK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY AFTER 4 PM THIS AFTERNOON AND CONTINUING THROUGH THE EVENING HOURS. ANY STORMS THAT DEVELOP WILL BE SLOW-MOVING AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
312 PM EDT SUN JUL 8 2012
VAZ080-081945-
DINWIDDIE-
312 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS DINWIDDIE COUNTY THROUGH
345 PM EDT...
AT 311 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROCKY RUN...OR ABOUT 7 MILES NORTH OF MCKENNEY...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROCKY RUN...CENTER
STAR...AND...DEWITT...BUTTERWORTH...DINWIDDIE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3719 7743 3718 7742 3716 7742 3717 7740
3699 7741 3695 7748 3701 7780 3715 7779
ZIMMERMANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EDT SUN JUL 8 2012
VAZ073-074-078-085-082015-
ESSEX-KING AND QUEEN-LANCASTER-MIDDLESEX-
353 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ESSEX...KING AND QUEEN...
MIDDLESEX AND LANCASTER COUNTIES THROUGH 415 PM EDT...
AT 352 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM CROUCH TO JAMAICA...OR ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF KING AND QUEEN COURT HOUSE TO 9 MILES NORTHWEST
OF URBANNA...MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3790 7686 3780 7669 3778 7667 3778 7666
3767 7646 3763 7650 3765 7654 3764 7656
3762 7654 3761 7650 3757 7654 3777 7696
ZIMMERMANThe Norfolk radar (KAKQ), 82 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
9 thunderstorm wind. Local standard time, as filed.
Trees were downed near Urbanna.
Trees were downed in the vicinity of Route 301 and Highway 17.
Trees were downed in the Supply Road and Quarter Hill Road area.
Trees were downed.
Large trees were downed and power poles were snapped in half.
Tree limbs and power lines were downed on Route 156 south of Route 460.
Numerous trees were downed along Route 35.
Numerous trees were downed.
Trees and power lines were downed in the Christ Church area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2012Every state in 2012This day in weather historyWarnings in Virginia, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397899, 397891, 397895, 397893, 397900, 397902, 397904, 397903, 397897.